MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT, COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION FORCEPS; INSTRUMENT, COMPRESSION
Model Number 03.211.400
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the compression forceps (p/n: 03.211.400, lot #:t949320) was received at us cq.The device was observed to have some wear on the teeth of the ratchet mechanism.There was also a chip of material missing from the small flap, component se_091691.No other device defects were noted.Functional test: the small flap, component, was put into the locking ratchet position.As the forceps were opened and closed throughout their range of motion, the small flap failed to engage with the ratchet teeth on the small ratcheting rail, component.Therefore, the device failed the functional test.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage and device geometry.Document/specification review: the relevant revisions of the product drawings were reviewed.No design issues or discrepancies were identified.Conclusion: the complaint condition is confirmed for the received device as the small flap component has a chip of material broken off, which prevents the device from functioning properly.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 03.211.400.Lot number: t949320.Manufacturing site: (b)(4).Release to warehouse date: 15-jul-2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a procedure the compression forceps ratchet mechanism did not function correctly.The surgeon improvised and made it work.There was no surgical delay.The procedure was successfully completed.There was no patient consequence reported.During manufacturer's investigation it was identified that device has some wear on the teeth of the ratchet mechanism.There was also a chip of material missing from the small flap.This report is for (1) compression forceps.This is report 1 of 1 for complaint (b)(4).

Brand Name
COMPRESSION FORCEPS
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12701147
Report Number2939274-2021-06319
Device Sequence Number1558717
Product Code HWN
UDI-Device Identifier10886982076267
UDI-Public(01)10886982076267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.400
Device Catalogue Number03.211.400
Device Lot NumberT949320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight100